Gaussian kernel quadrature at scaled Gauss–Hermite nodes

Loading...
Thumbnail Image
Journal Title
Journal ISSN
Volume Title
A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
Date
2019
Major/Subject
Mcode
Degree programme
Language
en
Pages
26
Series
BIT - Numerical Mathematics
Abstract
This article derives an accurate, explicit, and numerically stable approximation to the kernel quadrature weights in one dimension and on tensor product grids when the kernel and integration measure are Gaussian. The approximation is based on use of scaled Gauss–Hermite nodes and truncation of the Mercer eigendecomposition of the Gaussian kernel. Numerical evidence indicates that both the kernel quadrature and the approximate weights at these nodes are positive. An exponential rate of convergence for functions in the reproducing kernel Hilbert space induced by the Gaussian kernel is proved under an assumption on growth of the sum of absolute values of the approximate weights.
Description
Keywords
Numerical integration, Kernel quadrature, Gaussian quadrature, Mercer eigendecomposition
Other note
Citation
Karvonen , T & Särkkä , S 2019 , ' Gaussian kernel quadrature at scaled Gauss–Hermite nodes ' , BIT - Numerical Mathematics , pp. 877–902 . https://doi.org/10.1007/s10543-019-00758-3